Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 139, NWS Indianapolis, IN

October 13, 2014Daviess County, Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 13, 2014, 7:00 PM EDT for Daviess County, Knox County, Indiana. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 7:00 PM EDT (23:00 UTC)
Expired
Oct 13, 2014, 8:00 PM EDT
In force
60 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Daviess County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 7:38 PM EDTTSTM WND DMG1 Ne Wheatland, INTREE DOWN ON BICKNELL RD NEAR INTERSECTION WITH HALL RD.
Oct 13, 7:45 PM EDTTSTM WND DMG6 Se Vincennes, INTREE DOWN ACROSS SR 61 IN VERNE AREA.
Oct 13, 7:45 PM EDTTSTM WND GST 50Decker, INESTIMATED 50 MPH WINDS RESULTING IN POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 4:54 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS53 KIND 132300
SVRIND
INC027-083-140000-
/O.NEW.KIND.SV.W.0139.141013T2300Z-141014T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIESS COUNTY IN SOUTHWEST INDIANA...
  KNOX COUNTY IN SOUTHWEST INDIANA...

* UNTIL 800 PM EDT

* AT 658 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MOUNT CARMEL TO 6 MILES SOUTH OF PRINCETON TO 20
  MILES SOUTH OF PRINCETON...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  VINCENNES...WASHINGTON...DECKER...VINCENNES UNIVERSITY...MONROE
  CITY...BRUCEVILLE...WHEATLAND...OAKTOWN...BICKNELL...GLENDALE
  FISHERY...EDWARDSPORT...FREELANDVILLE...MONTGOMERY...PLAINVILLE...
  CANNELBURG...ALFORDSVILLE...SANDBORN...WEST BOGGS LAKE...ELNORA AND
  ODON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3842 8775 3846 8776 3851 8765 3855 8767
      3864 8763 3869 8753 3874 8751 3886 8756
      3890 8754 3890 8690 3849 8694 3850 8706
      3853 8710 3851 8715 3855 8719 3850 8730
      3851 8738 3854 8740 3849 8757 3844 8760
TIME...MOT...LOC 2300Z 227DEG 29KT 3848 8778 3829 8757
          3808 8749

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

NIELD
3 follow-up statements
873 
WWUS53 KIND 132320
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT MON OCT 13 2014

INC027-083-140000-
/O.CON.KIND.SV.W.0139.000000T0000Z-141014T0000Z/
KNOX IN-DAVIESS IN-
720 PM EDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIESS AND
KNOX COUNTIES UNTIL 800 PM EDT...

AT 719 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. FRANCISVILLE TO 6 MILES NORTH OF OAKLAND CITY TO 9
MILES SOUTH OF OAKLAND CITY...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VINCENNES...WASHINGTON...VINCENNES UNIVERSITY...MONROE CITY...
WHEATLAND...BRUCEVILLE...BICKNELL...OAKTOWN...EDWARDSPORT...
FREELANDVILLE...GLENDALE FISHERY...PLAINVILLE...MONTGOMERY...
SANDBORN...CANNELBURG...ALFORDSVILLE...ELNORA...ODON AND WEST BOGGS
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3842 8775 3846 8776 3851 8765 3855 8767
      3864 8763 3869 8753 3874 8751 3886 8756
      3890 8754 3890 8690 3849 8694 3850 8706
      3853 8710 3851 8715 3855 8719 3850 8730
      3851 8738 3854 8740 3849 8757 3844 8760
TIME...MOT...LOC 2320Z 210DEG 37KT 3861 8760 3843 8738
          3822 8730

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

NIELD
887 
WWUS53 KIND 132338
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EDT MON OCT 13 2014

INC027-083-140000-
/O.CON.KIND.SV.W.0139.000000T0000Z-141014T0000Z/
KNOX IN-DAVIESS IN-
738 PM EDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIESS AND
KNOX COUNTIES UNTIL 800 PM EDT...

AT 735 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSSELLVILLE TO WASHINGTON TO WINSLOW...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...OAKTOWN...BICKNELL...EDWARDSPORT...FREELANDVILLE...
GLENDALE FISHERY...PLAINVILLE...ALFORDSVILLE...MONTGOMERY...
SANDBORN...CANNELBURG...ELNORA...ODON AND WEST BOGGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3850 8706 3853 8710 3851 8715 3855 8719
      3850 8730 3854 8735 3851 8738 3854 8740
      3851 8754 3849 8757 3851 8765 3855 8767
      3864 8763 3869 8753 3874 8751 3878 8750
      3886 8756 3890 8754 3890 8690 3849 8694
TIME...MOT...LOC 2338Z 210DEG 47KT 3883 8743 3865 8721
          3844 8713

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

NIELD
714 
WWUS53 KIND 132356
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT MON OCT 13 2014

INC083-140005-
/O.CAN.KIND.SV.W.0139.000000T0000Z-141014T0000Z/
KNOX IN-
756 PM EDT MON OCT 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 3851 8699 3850 8706 3853 8710 3851 8715
      3855 8719 3853 8723 3856 8725 3866 8724
      3866 8726 3869 8728 3875 8724 3877 8726
      3878 8724 3882 8724 3881 8719 3885 8718
      3884 8714 3890 8712 3890 8690 3849 8694
TIME...MOT...LOC 2355Z 210DEG 47KT 3902 8729 3884 8707
          3863 8699

$$

INC027-140000-
/O.CON.KIND.SV.W.0139.000000T0000Z-141014T0000Z/
DAVIESS IN-
756 PM EDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIESS COUNTY
UNTIL 800 PM EDT...

AT 752 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF LINTON TO 11 MILES NORTHEAST OF
WASHINGTON TO 10 MILES SOUTHEAST OF WASHINGTON...AND MOVING NORTHEAST
AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ODON AND WEST BOGGS LAKE.

A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR PORTIONS OF 
DAVIESS COUNTY UNTIL 845 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3851 8699 3850 8706 3853 8710 3851 8715
      3855 8719 3853 8723 3856 8725 3866 8724
      3866 8726 3869 8728 3875 8724 3877 8726
      3878 8724 3882 8724 3881 8719 3885 8718
      3884 8714 3890 8712 3890 8690 3849 8694
TIME...MOT...LOC 2355Z 210DEG 47KT 3902 8729 3884 8707
          3863 8699

HAIL...0.75IN
WIND...60MPH

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:29 PM EDT, 31 minutes earlier.

Area forecast discussion, Oct 13, 6:29 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT MON OCT 13 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 340 PM EDT MON OCT 13 2014

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL
PLAINS AND TO THE GREAT LAKES WILL BRING THUNDERSTORMS TO CENTRAL
INDIANA TONIGHT AND TUESDAY. SOME OF THE STORMS TONIGHT COULD BE
SEVERE. THE UPPER LOW WILL MEANDER AROUND THE GREAT LAKES KEEPING
CHANCES FOR SHOWERS IN THE FORECAST THROUGH THURSDAY. DRY WEATHER
BUILDS IN AFTER THAT.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...

ISSUED AT 340 PM EDT MON OCT 13 2014

FORECAST FOCUS IS ON TIMING OF LINE OF STORMS AND POTENTIAL FOR
SEVERE. MOST OF THE AREA IS STILL UNDER A SLIGHT RISK FOR SEVERE
WEATHER THROUGH TUESDAY MORNING. LOW LEVEL JET IS PROGGED TO
INCREASE TO AROUND 70 KTS AND BE ARRIVING NEAR THE IN/IL BORDER
AROUND 8 PM AND OVER THE ENTIRE STATE AROUND 2 AM. WITH CLOUDS
BREAKING UP EARLIER TODAY AND SUNSHINE MAKING IT THROUGH INSTABILITY
HAS INCREASED AND THE ENVIRONMENT IS SETTING UP FAVORABLY FOR
INCOMING LINE OF STORMS. TIMING THE CURRENT LINE/AREA OF SHOWERS AND
STORMS BRINGS IT INTO THE TIP OF WARREN COUNTY AROUND 6-7 PM AND
MOVING ACROSS THE AREA THEREAFTER WITH LAFAYETTE AROUND
8...INDIANAPOLIS AROUND 10...AND MUNCIE AROUND MIDNIGHT. THERE IS A
DECENT BIT OF RAIN BEHIND THE LINE THOUGH AND EXPECT TO SEE MORE
DEVELOP AS THE LOW LEVEL JET GETS GOING SO CARRIED HIGH POPS THROUGH
THE OVERNIGHT AND INTO TUESDAY. WITH THE STRONG LOW LEVEL JET WILL
NOT BE DIFFICULT TO MIX DOWN 50 KTS WINDS...AND WITH IMPRESSIVE LOW
LEVEL DIRECTIONAL AND SPEED SHEAR COULD SEE EMBEDDED MESOVORTICIES
IN THE LINE THAT COULD LOCALLY ENHANCE DAMAGING WINDS AS WELL AS
SPIN UP BRIEF ISOLATED TORNADOES.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

ISSUED AT 340 PM EDT MON OCT 13 2014

TUESDAY EXPECT ONGOING SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN
TWO THIRDS OF THE AREA. THE LOW LEVEL JET AXIS SHOULD MOVE TO THE
SOUTHEAST OF THE FORECAST AREA BY 12Z TUESDAY BUT 50+ KT 850 WINDS
REMAIN OVER MUCH OF THE AREA. MODELS ARE SHOWING SOME ELEVATED
INSTABILITY STILL AROUND MOST OF THE AREA AS WELL THROUGH MOST OF
THE DAY SO HAVE INCLUDED THUNDER WITH THE CATEGORICAL POPS. THE
CUTOFF UPPER LOW WILL MOVE TOWARD THE STATE AND A VORT MAX WILL MOVE
THROUGH SO WILL MAINTAIN LIKELY/CATEGORICAL POPS THROUGH 18Z AND
THEN DROP TO CHANCE EVERYWHERE AFTER 21Z ONCE THE UPPER WAVE HAS
GONE THROUGH. AMPLE LOW LEVEL MOISTURE STILL OVER THE AREA DURING
THE DAY COULD LEAD TO HEAVY RAIN CONTINUING THROUGH MUCH OF THE DAY
TUESDAY.

BY TUESDAY NIGHT THE LOW LEVEL JET WILL BE WELL TO THE EAST AND
INSTABILITY WITH IT. THE UPPER LEVEL TROUGH AND CUT OFF LOW WILL
STILL BE UPSTREAM SO THERE IS STILL SOME POTENTIAL FOR SHOWERS SO
CAN/T GO DRY. LOW CHANCE POPS LOOK LIKE THE WAY TO GO WITH NO
THUNDER MENTION.

ON WEDNESDAY THE UPPER LOW MAKES ITS WAY ACROSS INDIANA ALONG WITH
IT/S POCKET OF COLD AIR ALOFT. THIS SHOULD PRODUCE SCATTERED SHOWERS
ACROSS THE AREA. WITH THE COLD POCKET ALOFT WOULD NOT BE SURPRISED
TO SEE SOME SMALL HAIL OR GRAUPEL WITH THE SHOWERS AS WELL. ON
WEDNESDAY NIGHT THE CENTER SHOULD BE OFF TO THE EAST BUT COULD SEE A
FEW SHOWERS LEFT IN ITS WAKE. LOW CHANCES FOR RAIN COULD CONTINUE
INTO THURSDAY WITH A BIT OF ENERGY ROTATING THROUGH THE BACK SIDE OF
THE UPPER LOW AND ACROSS THE AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

ISSUED AT 207 PM EDT MON OCT 13 2014

MUCH MORE QUIET WEATHER THAN THE FIRST HALF OF THE WEEK. COUPLE OF
CLOSED UPPER LOWS OVER AND NORTH OF THE GREAT LAKES THIS PERIOD WITH
GREAT LAKES SYSTEM PULLING AWAY AND DRYING US OUT. MEANWHILE SECOND
LOW OVER SC CANADA WILL SWEEP INTO THE GREAT LAKES THIS WEEKEND.
HERE IS WHERE MODELS DIFFER SLIGHTLY AND WILL CARRY RAIN CHANCES
SATURDAY NIGHT AND SUNDAY AS A MIX OF WET EURO AND CANADIAN SATURDAY
NIGHT AND WETTER GFS SUNDAY. EITHER WAY WHATEVER PRECIPITATION THAT
OCCURS...IF ANY...WILL BE LIGHT.

TEMPERATURES IN CURRENT FORECAST STILL LOOK PRETTY GOOD AND WILL USE
A BLEND FROM MODELS. NEAR NORMAL TEMPERATURES END THE WORK WEEK
WHILE SLIGHTLY MORE UNSETTLED WEATHER AND CLOUDIER SKIES THIS
WEEKEND SHOULD TRANSLATE TO TEMPS SLIGHTLY BELOW NORMAL THIS
WEEKEND.

&&

.AVIATION /DISCUSSION FOR 140000Z TAFS/...

ISSUED AT 627 PM EDT MON OCT 13 2014

MAIN IMPACT FOR THIS TAF PERIOD WILL BE STRONG LINE OF THUNDERSTORMS
SWEEPING ACROSS THE SITES. WILL CARRY A TEMPO PERIOD AT ALL SITES
TIMED TO HIGHEST IMPACT WINDOWS WITH VARIABLE WINDS AT 15-20KT
GUSTING TO 35-40KT. IFR RESTRICTIONS MAY OCCUR AT TIMES DURING THE
STORMS AND WILL MENTION AS SUCH IN THE TEMPO PERIODS.

MVFR LIKELY TO CONTINUE BEYOND THE STORMS OVERNIGHT AND INTO
TOMORROW. WINDS WILL LIKELY BE IN THE 10-20KT RANGE MOST OF THE
NIGHT AND WILL GUST TO AROUND 20KT TOMORROW AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....TUCEK
AVIATION...JN/SMF

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 13, 4:13 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT MON OCT 13 2014

INZ041-042-049-057-065-142015-
DELAWARE-RANDOLPH-HENRY-RUSH-DECATUR-
413 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG THUNDERSTORMS.

HAZARDS: GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING.

TIMING: LATE THIS EVENING AND OVERNIGHT.

DISCUSSION: SCATTERED SHOWERS WILL DEVELOP THIS MORNING AS A WARM
FRONT APPROACHES FROM THE SOUTH. AFTER A LULL IN ACTIVITY EARLY
THIS EVENING...A SURFACE LOW PRESSURE SYSTEM WILL TRIGGER STRONG
THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. THE
PRIMARY THREATS ON TUESDAY WILL BE GUSTY WINDS...SMALL
HAIL...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE
PLAINS WILL BRING THUNDERSTORMS THROUGH TUESDAY. SCATTERED
SHOWERS WILL PERSIST THROUGH THURSDAY AS THE UPPER LOW LINGERS
OVER THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>040-043>048-051>056-060>064-067>072-142015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
413 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAIN...AND ISOLATED TORNADOES.

TIMING: MAIN THREAT WILL BE LATE THIS EVENING AND OVERNIGHT.

DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS MORNING AS A WARM FRONT APPROACHES FROM THE SOUTH. AFTER A
LULL IN ACTIVITY LATE THIS AFTERNOON...A SURFACE LOW PRESSURE
SYSTEM WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS THIS EVENING
AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON.
THE PRIMARY THREAT ON TUESDAY WILL BE GUSTY WINDS...SMALL
HAIL...AND FREQUENT LIGHTNING.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE
PLAINS WILL BRING THUNDERSTORMS THROUGH TUESDAY. SCATTERED
SHOWERS WILL PERSIST THROUGH THURSDAY AS THE UPPER LOW LINGERS
OVER THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:54 PM EDTSevere Thunderstorm WarningINDDaviess, Martin51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.